# SDR USAA920081160

- Difficulty date: June 1, 2008
- Submitted: July 21, 2008
- Operation: Air carrier
- Aircraft: N173US
- Make and model: Airbus A321-211
- Aircraft serial: 1481
- Aircraft time: 25,908 hours, 9,419 cycles
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Control Unit
- Part number: 664700500A4D
- Part serial: 2539
- Condition: Faulty
- Location: Landing Gear
- Part time: 25,534 hours, 13,685 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

FLT 41437 - CLT-LAX - AIR TURNBACK - THE FLIGHT CREW EXPERIENCED A LOUD, CONSTANT NOISE WITH EXCESSIVE VIBRATION AFTER TAKEOFF.  THE AIRCRAFT WAS UNABLE TO CLIMB MORE THAN 500 FEET PER MINUTE AND UNABLE TO REACH SPEEDS BEYOND 280 KTS.  AFTER A FLY-BY, IT WAS DETERMINED THAT THE NOSE GEAR DOORS HAD NOT RETRACTED.  THE CREW DECLARED AN EMERGENCY AND RETURNED TO CLT.  MAINTENANCE REMOVED AND REPLACED THE LANDING GEAR CONTROL INTERFACE UNIT.  OPERATIONAL CHECK WAS GOOD.  (S)
